Thursday, February 01, 2007

Side effects may include

I suppose that medication side effects are nothing to make light of, but (you knew there was a "but" coming, right?), if I have to get one, couldn't I have gotten "weight loss", since I'm trying to lose weight anyway? I know, be careful what you wish for, but still. Losing a little weight would have been a charming side effect to the migraine medication the neurologist's trying me on, so of course, I didn't get it.

Noooooo.

Nor "loss of appetite", which might lead the same way.

I got "tingling in arms and legs", thank you. It's kind of creepy, really. The doctor says it will go away, and quite kindly asked, is it worse than the headaches? And of course it isn't, not by a long shot. But it still weirds me out.

Another possible side effect? "Fatigue". Maybe I'm not imagining that I've been more tired than usual lately, maybe it isn't the winter blahs. Lovely. I sure hope this stuff does diminish my migraines. It's still too early to tell.

Now, here's something funny about WebWorld, where you can wander around searching all sorts of information, some of which may even be true, while all of it is presented as if it is The One and Only Truth.

It can actually be helpful, sometimes.

I am not advocating believing all you read, or substituting what you read for actual medical advice in case of a problem, but sometimes it can guide you to ask the medical professional a question you didn't think of on your own.

Because I never would have thought to ask the doctor, could the headache medicine be causing Coke to taste funny to me? Flat and metallic and blech? Why would that even cross my mind? Until I read others online who said the same thing happened to them.

This is a weird medicine.

If it minimizes my headaches, it's worth it, of course. But thank whoever's listening that's it's left my chocolate receptors alone. That would be a tough choice to make.

1 Comments:

Anonymous MonicaPDX said...

Coke tasting funny? Ok, that is weird. Unless you have a sensitive taster and you're trying the Coke with Splenda...'cause to me, that version tastes exactly as you describe. On meds or off. ;) Of course, so do the other artificially-sweetened ones. Blecch.

Whatever weird side effects, sure hope this one does help the migraines. Been there, etc., they finally gave up. Good luck. And maybe the side effects will die down or go away after awhile. One can always hope, anyway.

3:32 PM, February 02, 2007  

Post a Comment

<< Home